Alert archive / Wisconsin / Special Weather Statements in 2021

Special Weather Statement, NWS Twin Cities, MN

June 11, 2021Chippewa County, Wisconsin

NWS Twin Cities, MN issued this special weather statement at Jun 11, 2021, 1:57 PM CDT for Chippewa County, Wisconsin. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2021, 1:57 PM CDT (18:57 UTC)
Expired
Jun 11, 2021, 2:30 PM CDT
In force
33 min
Issued by
NWS Twin Cities, MN

County Chippewa County, WI

The radar

The La Crosse radar (KARX), 162 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 1:58 PM CDTTSTM WND DMG5 Nne Cornell, WILARGE TREES DOWN/SNAPPED, PICTURES ON TWITTER. TIME ESTIMATED VIA RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 7.0 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2021-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 752 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2021-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
752 J/kg
Mixed-layer CIN
-207 J/kg
Mixed-layer LCL
1602 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
-40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

011 
WWUS83 KMPX 111857
SPSMPX

Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
157 PM CDT Fri Jun 11 2021

WIZ016-027-111930-
Chippewa-Rusk-
157 PM CDT Fri Jun 11 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN RUSK AND
NORTHEASTERN CHIPPEWA COUNTIES...

At 157 PM CDT, a strong thunderstorm was located over Cornell, or 21
miles south of Ladysmith, moving northeast at 35 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Cornell, Sheldon and Holcombe. 

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4538 9092 4510 9093 4500 9116 4520 9136
      4544 9085 4538 9080
TIME...MOT...LOC 1857Z 237DEG 29KT 4516 9113 

$$

NDC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 11, 12:54 PM CDT, 1 hour 3 minutes earlier.

Area forecast discussion, Jun 11, 12:54 PM CDT, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
1254 PM CDT Fri Jun 11 2021

.SHORT TERM...(Today through Saturday)
Issued at 450 AM  CDT Fri Jun 11 2021

Forecast concerns today will be ongoing mesoscale convective system
(MCS) trekking across the Dakotas this morning. The second concern is
the potential for isolated strong to severe storms to redevelop
along the cold front this afternoon and into the evening.

Another warm night with temperatures still in the upper 70s in the
Twin Cities. An MCS is moving eastward across the Dakotas currently.
Recent CAMs sustain the MCS long enough for it to reach western
Minnesota around sunrise. Initially, the MCS will encounter an
environment capable of producing a few damaging wind gusts across
far western Minnesota, however it will quickly encounter an
unfavorable environment and dissipate as the morning progresses.
Recent models continue to support a second round of convection
developing along and east of I-35 corridor this afternoon. The Storm
Prediction Center has issued a Day 1 Marginal risk that highlights
the potential for damaging winds and a lesser hail threat from
western Wisconsin back toward Lake Michigan. CAMs show instability
building ahead of the cold front through the early afternoon before
initiation around 21Z. Forecast soundings point to isolated to
scattered thunderstorm clusters and moderate instability with MLCAPE
of 1500 to 2500 J/kg and effective shear of around 25 kts. One
indication of the potential damaging wind threat is the dry low
levels with ample downdraft CAPE values of 1300+ J/kg). One limiting
factor is our shortwave quickly pulls north into Manitoba and
Saskatchewan leaving behind an unfavorable dynamic set up across
the upper Mississippi Valley. A few tenths of an inch of QPF is
likely for those impacted by this morning's MCS and those impacted
by this afternoon's isolated thunderstorms. I wouldn't plan on any
widespread precipitation in the Twin Cities metro unfortunately.
Regardless, this will need to be watched closely since any storm
that develops will be capable of damaging winds.

With little in the way of cloud cover ahead of the approaching
storms, temperatures should heat up quickly this morning. With that
in mind I have nudged highs a degree or two warmer for the eastern
half of the CWA with lower 90s in the Twin Cities. We have issued an
Special Weather Statement for the very warm temperatures and heat
indices approaching 95F for the Metro and the upper 90s for portions
of west-central WI. Temperatures and dew points finally drop behind
the cold front. Overnight lows will cool into the 60s tonight with
highs warming into the lower to mid 80s Saturday. Dew points will
range in the 40s and 50s Saturday onward. Not good news for those
hoping to see some rain, but great news for those looking for a
break from the extended heat wave.

.LONG TERM...(Saturday night through Thursday)
Issued at 450 AM CDT Fri Jun 11 2021

The extended period offers very little day to day chance as surface
high pressure prevails over head and an mid-level ridging across the
western CONUS. Temperatures remain well above normal throughout the
period. Highs will be in the 80s Monday through Wednesday and into
the 90s for Sunday, Thursday, and Friday. One difference is the
origin of the airmass will be Pacific-based rather than from the
southern CONUS, this means we'll have lower dew points and low
relative humidity with this heat. This also means that we'll stay
dry and likely worsen the drought conditions across portions of
central and southern MN. The NBM PoPS remain below 15 through the
extended other than some fringe 16 to 18 pops Wednesday night into
Thursday. Looking beyond the extended period, both the EPS and GEFS
continue to favor above normal temperatures over the next 10 to 14

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1254 PM CDT Fri Jun 11 2021

Primary cold front will start out this period near St. Cloud and
Hutchinson. To the east of it, we're still dealing with the remnants
of last nights MCS now in western WI, though that activity looks to
go between RNH and EAU. Next issue is figuring out where next round
of storms develops this afternoon. Given the speed of the front, like
the idea of the HRRR, that afternoon activity today is confined
mainly to western WI, with MN terminals remaining dry the rest of
this period. EAU has the best chance of seeing TSRA, but a couple of
hours later than what we had with the 12z TAFs. Behind this front,
it's SKC conditions and light northwest winds.

KMSP...Looking increasingly likely that MSP will not see any storms
with this fropa, with majority of guidance saying additional TS
development this afternoon is most likely over WI, so maintained a
dry TAF with this update. No additional concerns after the fropa,
with winds becoming northwest and skies going SKC.

/OUTLOOK FOR KMSP/
Sun...VFR. Wind SW 10-15 kts.
Mon...VFR. Wind NW 10-15 kts.
Tue...VFR. Wind NE 5-10 kts.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...None.
WI...None.
&&

SHORT TERM...BPH
LONG TERM...BPH
AVIATION...MPG
Hazardous weather outlook, Jun 11, 12:42 PM CDT, 1 hour 15 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
1242 PM CDT Fri Jun 11 2021

MNZ045-052-053-060>063-069-070-076>078-084-085-093-WIZ014>016-
023>028-121745-
Kanabec-Isanti-Chisago-Hennepin-Anoka-Ramsey-Washington-Scott-
Dakota-Le Sueur-Rice-Goodhue-Waseca-Steele-Freeborn-Polk-Barron-
Rusk-St. Croix-Pierce-Dunn-Pepin-Chippewa-Eau Claire-
1242 PM CDT Fri Jun 11 2021

This Hazardous Weather Outlook is for portions of east central
Minnesota...south central Minnesota...southeast Minnesota...
northwest Wisconsin and west central Wisconsin.

.DAY ONE...This Afternoon and Tonight.

Isolated severe thunderstorms will be possible this afternoon and
early evening, mainly along and east of the I-35 corridor. The
primary severe risk will be strong, damaging winds with large
hail possible as well.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Temperatures are expected to rise back into the 90s on Sunday and
next week.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation will not be needed.

MNZ041>044-047>051-054>059-064>068-073>075-082-083-091-092-121745-
Douglas-Todd-Morrison-Mille Lacs-Stevens-Pope-Stearns-Benton-
Sherburne-Lac Qui Parle-Swift-Chippewa-Kandiyohi-Meeker-Wright-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Redwood-Brown-
Nicollet-Watonwan-Blue Earth-Martin-Faribault-
1242 PM CDT Fri Jun 11 2021

This Hazardous Weather Outlook is for portions of central
Minnesota...east central Minnesota...south central Minnesota...
southwest Minnesota and west central Minnesota.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Temperatures are expected to rise back into the 90s on Sunday and
next week.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation will not be needed.

In the hours before

Local storm report, Jun 11, 12:39 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1239 PM CDT FRI JUN 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     TSTM WND DMG     ELMWOOD                 44.78N 92.15W
06/11/2021                   PIERCE             WI   TRAINED SPOTTER

            FOURTEEN INCH DIAMETER TREE DOWN OVER HOUSE.
            REPORT RELAYED BY AMATEUR RADIO OPERATOR.

&&
Local storm report, Jun 11, 12:47 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1247 PM CDT FRI JUN 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 AM     TSTM WND DMG     RED WING                44.56N 92.54W
06/11/2021                   GOODHUE            MN   LAW ENFORCEMENT

            NUMEROUS TREES DOWN ACROSS RED WING AND JUST
            OUTSIDE THE CITY. TREES ARE DOWN ON HOUSES
            AND VEHICLES. SOME POWER LINES ALSO DOWN.

&&
Local storm report, Jun 11, 12:58 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1258 PM CDT FRI JUN 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 PM     TSTM WND DMG     3 ESE ELMWOOD           44.76N 92.09W
06/11/2021                   DUNN               WI   TRAINED SPOTTER

            TEN INCH DIAMETER TREES DOWN. REPORT RELAYED
            BY AMATEUR RADIO OPERATOR.

&&
Special weather statement, Jun 11, 1:20 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
120 PM CDT Fri Jun 11 2021

WIZ027-111900-
Chippewa-
120 PM CDT Fri Jun 11 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CHIPPEWA COUNTY...

At 120 PM CDT, a strong thunderstorm was located near Bloomer, or 15
miles north of Eau Claire, moving northeast at 35 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Bloomer, Cornell, Tilden, Holcombe, Eagleton and Chippewa Moraine
State Rec Area.

LAT...LON 4498 9145 4514 9166 4530 9139 4530 9093
      4525 9093
TIME...MOT...LOC 1820Z 231DEG 32KT 4507 9154

ETA
Local storm report, Jun 11, 1:51 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
151 PM CDT FRI JUN 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     TSTM WND DMG     1 SW MENOMONIE          44.87N 91.94W
06/11/2021                   DUNN               WI   LAW ENFORCEMENT

            SCATTERED TREES AND POWER LINES DOWN IN AND
            SOUTH OF MENOMONIE PER DISPATCH. A STREET
            LIGHT WAS ALSO DOWN. ONE TREE WAS UPROOTED
            AND AGAINST AN APARTMENT BUILDING NEAR THE
            HIGH SCHOOL PER WQOW-TV.

&&

TDK
Special weather statement, Jun 11, 1:57 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
157 PM CDT Fri Jun 11 2021

WIZ016-027-111930-
Chippewa-Rusk-
157 PM CDT Fri Jun 11 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN RUSK AND
NORTHEASTERN CHIPPEWA COUNTIES...

At 157 PM CDT, a strong thunderstorm was located over Cornell, or 21
miles south of Ladysmith, moving northeast at 35 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Cornell, Sheldon and Holcombe.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4538 9092 4510 9093 4500 9116 4520 9136
      4544 9085 4538 9080
TIME...MOT...LOC 1857Z 237DEG 29KT 4516 9113

NDC

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 5:50 AM CDTSevere Thunderstorm WarningMPXLac qui Parle, Yellow Medicine55 min
Jun 11, 5:55 AM CDTSevere Thunderstorm WarningMPXChippewa, Stevens, Swift50 min
Jun 11, 6:09 AM CDTSevere Thunderstorm WarningMPXDouglas, Pope51 min
Jun 11, 6:36 AM CDTSpecial Weather StatementMPXChippewa, Swift, Yellow Medicine39 min
Jun 11, 6:54 AM CDTSpecial Weather StatementMPXDouglas, Pope, Todd66 min
Jun 11, 7:22 AM CDTSpecial Weather StatementMPXChippewa, Kandiyohi, Yellow Medicine38 min
Jun 11, 7:49 AM CDTSpecial Weather StatementMPXBenton, Meeker, Stearns56 min
Jun 11, 7:53 AM CDTSpecial Weather StatementMPXBrown, McLeod, Redwood, Renville67 min
Jun 11, 8:32 AM CDTSpecial Weather StatementMPXMartin, Watonwan58 min
Jun 11, 9:15 AM CDTSpecial Weather StatementMPXBlue Earth, Faribault60 min
Jun 11, 10:29 AM CDTSpecial Weather StatementMPXFreeborn, Rice, Steele, Waseca46 min
Jun 11, 11:04 AM CDTSpecial Weather StatementMPXGoodhue56 min
Jun 11, 11:41 AM CDTSevere Thunderstorm WarningMPXGoodhue34 min
Jun 10, 8:08 PM CDTSpecial Weather StatementMPXChippewa, Rusk82 min
Jun 11, 12:07 PM CDTSevere Thunderstorm WarningMPXDunn, Pepin, Pierce38 min
Jun 11, 12:39 PM CDTSevere Thunderstorm WarningMPXChippewa, Dunn51 min
Jun 11, 1:20 PM CDTSpecial Weather StatementMPXChippewa40 min

Nearby

Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.